MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ACTICOAT FLEX 7 10X12.5CM CTN 5; DRESSING, WOUND, DRUG

SMITH & NEPHEW MEDICAL LTD. ACTICOAT FLEX 7 10X12.5CM CTN 5; DRESSING, WOUND, DRUG
Model Number 66800405
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reaction (2414)
Date of Event 09/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had acticoat flex applied to leg wound which had instant stinging sensation.A renasys foam dressing was applied over the top and connected to renasys device at 80mmgh pressure on continues setting.Patient complained it was like a chemical burning sensation.The dressing was in place for 5 minutes and stinging sensation did not subside, then the dressing was removed.The seal broke on renasys dressing, this was left for 2 min and then removed but the wound was highly inflamed and slight bleeding but not active.Bleeding settled quickly.The acticoat flex had been used for the past 2 ½ weeks priors to this suspected reaction.Treatment was solved by replacing the dressings with cutacerin and pico.
 
Additional Manufacturer Narrative
The device used in treatment was not returned for evaluation with no additional information provided we have not been able to establish a relationship between the reported event or determine a root cause.Probable root cause includes skin preparation and application techniques.The ifu offers further guidance.Medical review concluded, without clinically relevant patient-specific supporting documentation, a thorough medical investigation cannot be performed.The root cause and/or patient outcome beyond that which was documented in the article cannot be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.The associated risk files contain details relating to harm.However, the clinical review has not established a causal link.Additional rmr is not required.The instructions for use provide comprehensive instructions of the operation, use and limitations of the device, no batch/lot number has been provided, therefore a review of the device history has not been possible.A complaint history review found other related failures.This investigation is now complete with no further action deemed necessary.Smith + nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
ACTICOAT FLEX 7 10X12.5CM CTN 5
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key10754363
Report Number8043484-2020-03318
Device Sequence Number1061381
Product Code FRO
UDI-Device Identifier00040565124339
UDI-Public00040565124339
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K083113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66800405
Device Catalogue Number66800397
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RENASYS/ PN UNKNOWN/ LN UNKNOWN; UNKNOWN RENASYS/ PN UNKNOWN/ LN UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;